Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 181, NWS Cleveland, OH

July 27, 2007Lucas County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 27, 2007, 2:06 AM EDT for Lucas County, Ohio. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2007, 2:06 AM EDT (06:06 UTC)
Expired
Jul 27, 2007, 2:26 AM EDT
In force
20 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Lucas County, OH

The radar

The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 2:20 AM EDTTSTM WND DMG3 E Oregon, OHA FEW TREES AND LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 6.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 270606
SVRCLE
OHC095-270645-
/O.NEW.KCLE.SV.W.0181.070727T0606Z-070727T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
206 AM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO

* UNTIL 245 AM EDT

* AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR OREGON...OR ABOUT 8 MILES EAST OF TOLEDO...
  AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 4179 8348 4162 8356 4162 8320 4163 8319

$$

KING
1 follow-up statement
000 
WWUS51 KCLE 270626
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
227 AM EDT FRI JUL 27 2007

OHC095-270637-
/O.CAN.KCLE.SV.W.0181.000000T0000Z-070727T0645Z/
LUCAS OH-
227 AM EDT FRI JUL 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUCAS COUNTY IS
CANCELLED...

LAT...LON 4179 8348 4162 8356 4162 8320 4163 8319

$$

KING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:31 AM EDT, 35 minutes earlier.

Area forecast discussion, Jul 27, 1:31 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
131 AM EDT FRI JUL 27 2007

.SYNOPSIS...
UPPER LEVEL LOW PRESSURE OVER SOUTHEAST MICHIGAN WILL MOVE EAST OF
LAKE ERIE BY LATE SATURDAY THEN HIGH PRESSURE WILL BUILD EAST INTO
THE REGION SUNDAY THROUGH TUESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
SHOWERS AND THUNDERSTORMS ARE ONGOING EVEN AFTER SUNSET AND WILL
LIKELY CONTINUE THROUGH MUCH OF THE NIGHT. CONVECTION OVER
MICHIGAN AND INDIANA WILL MOVE EAST ACROSS THE AREA DURING THE
NIGHT SO WILL BUMP UP PROBABILITIES TO LIKELY THROUGH MUCH OF THE
NIGHT AND THEN TAPER OFF TO CHANCE TOWARD EARLY MORNING. REST OF
THE FORECAST REMAINS UNCHANGED.

EXPECT PATCHY FOG TO REDEVELOP IN MOIST AMS AS SOME OF THE CLD
COVER DISSIPATES BUT SHOULD BE LITTLE OR NO DENSE FOG DEVELOPMENT.
SOME OF THE STORMS COULD BE ON THE STRONG SIDE BUT NOT EXPECTING
MUCH IN THE WAY OF SEVERE SO PROB WL ONLY NEED A SEVERE WARNING OR
TWO AT MOST. LIKEWISE COULD BE A FEW REMOTE AREAS OF POSSIBLE
MINOR FLOODING PROBLEMS IN THE SLOW MOVING STORMS BUT NOT ENOUGH
OF A WIDESPREAD THREAT FOR ISSUING ANY FLOOD WATCHES.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
FRIDAY INTO FRIDAY NIGHT WILL ALSO SHOW LITTLE CHANGE AS AMS REMAINS
UNSTABLE WITH PRESENCE OF UPPER TROUGH OF LOW PRESS. UPR TROF
KICKING EASTWARD WILL DIMINISH PRECIP THREAT IN THE WEST SATURDAY
INTO SATURDAY NIGHT. WITH LITTLE MODEL RUN TO MODEL RUN CHANGES THE
ONGOING FORECAST ALREADY HAD GOOD HANDLE ON THE SITUATION SO ONLY
MINOR CHANGES APPEAR NEEDED TO GRIDDED DATA FIELDS. AIRMASS SLIGHTLY
MORE UNSTABLE DUE TO ADDED MOISTURE BY FRIDAY AFTERNOON SO SEVERE
RISK A BIT HIGHER...ESPECIALLY IN THE SOUTHWEST COUNTIES.  THE REAL
DECIDING FACTOR FOR THE SEVERE WEATHER LATER FRI WILL DEPEND ON
WHERE THE BEST BREAKS IN THE CLOUDS CAN OCCUR DURING THE MIDDAY
HOURS TO INCREASE SOLAR INSOLATION.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
STILL COULD BE ENOUGH UPPER LEVEL SUPPORT AND LINGERING MOISTURE FOR
A FEW SHRA OR TSRA SUN IN THE EASTERN/SOUTHEASTERN COUNTIES SO WL
CONT WITH PRECIP CHANCE THERE.  HIGH PRESSURE SLOWLY MOVES EAST
ACROSS AREA MON THROUGH WED SO EXPECT DRY WX DURING THIS PERIOD.
ANOTHER COLD FRONT MAY BE MOVING SE TO NEAR LAKE ERIE AREA BY LATE
THU SO WL BRING CHANCE OF SHRA/TSRA INTO FORECAST FOR THURSDAY.
TEMPS WILL GRADUALLY RISE DURING THE PERIOD WITH HIGHS BACK WELL
INTO THE 80S OR NEAR 90 BY WED OR THU.  MEX GUIDANCE LOOKS TO BE TOO
QUICK WITH THE WARMUP ON MON SO WL BACK OFF GUIDANCE HIGHS.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
CLUSTERS/BKN LINES OF TSRA WRN OH/LAKE ERIE MOVING EAST AT 20-25
KNOTS...WILL SHOULD BEGIN TO DIMINISH IN THE NEXT SEVERAL HOURS.
MORE DEVELOPMENT WEST OF THE AREA SHOULD REACH NW OH BY LATE
MORNING. WIDESPREAD TSRA DEVELOPMENT THIS AFTERNOON AND EVENING
AHEAD OF APPROACHING COLD FRONT. COLD FRONT EXPECTED TO REACH TOL
AREA TOWARD 00Z THIS EVENING.

THREAT FOR SCT SHRA AND TSRA WL CONTINUE ON SAT AS UPR LOW HANGS
NEAR THE AREA THEN MIDWEST CDFNT MOVS SE THRU THE AREA SAT EVE.
SOME AREAS OF MVFR FOG PROB WL OCCUR AT SEVERAL TAF SITES FRI DAY
NIGHT AND SATURDAY NIGHT. LOOK FOR MANLY VFR CONDS SUNDAY THRU
TUESDAY.

&&

.MARINE...
MUCH OF THE SAME FOR THE MARINE FORECAST TODAY.  UPPER LOW LOCATED
OVER LOWER MICHIGAN WITH WEAK HIGH PRESSURE POSITIONED OFF THE EAST
COAST.  UPPER LOW FINALLY MOVES OUT OF THE AREA TOMORROW AFTERNOON
AS A COLD FRONT APPROACHES FROM THE WEST. FROPA SATURDAY WITH BRIEF
PEAK IN THE WINDS SATURDAY AFTERNOON.  STILL THINK 5-15KT OR 10-20KT
SHOULD HOLD FOR THE FROPA.  WINDS BECOME LIGHT AND VARIABLE ON
MONDAY THROUGH THE MIDDLE OF THE WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS/LOMBARDY
SHORT TERM...ADAMS
LONG TERM...ADAMS/MRD
AVIATION...DJB
MARINE...LEINS
Hazardous weather outlook, Jul 26, 4:44 AM EDT, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
444 AM EDT THU JUL 26 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-270845-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
444 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD HAVE
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY
AFTERNOON AND NIGHT AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FRIDAY AFTERNOON AND NIGHT.

In the hours before

Local storm report, Jul 27, 12:34 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1234 AM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             FINDLAY                 41.04N 83.64W
07/27/2007  E1.50 INCH       HANCOCK            OH   TRAINED SPOTTER

            HAIL LASTED 15 MINUTES.

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:27 PM EDTSpecial Marine WarningCLE2 hr
Jul 26, 11:44 PM EDTSevere Thunderstorm WarningCLEHancock61 min
Jul 27, 12:21 AM EDTAreal Flood AdvisoryCLEWood4 hr
Jul 27, 12:41 AM EDTSpecial Marine WarningCLE2 hr
Jul 27, 12:55 AM EDTSevere Thunderstorm WarningCLEHancock41 min
Jul 27, 1:00 AM EDTSevere Thunderstorm WarningCLEWood45 min
Jul 27, 1:15 AM EDTFlash Flood WarningCLEWood3 hr
Jul 27, 2:00 AM EDTSpecial Marine WarningCLE2 hr
Jul 27, 2:14 AM EDTSevere Thunderstorm WarningCLEOttawa61 min
Jul 27, 2:43 AM EDTSpecial Marine WarningCLE2 hr
Jul 27, 3:58 AM EDTAreal Flood AdvisoryCLESeneca3 hr
Jul 27, 4:04 AM EDTSpecial Marine WarningCLE86 min
Jul 27, 4:18 AM EDTAreal Flood AdvisoryCLELucas3 hr
Jul 27, 5:58 AM EDTAreal Flood AdvisoryCLEWood4 hr
Jul 27, 7:00 AM EDTAreal Flood AdvisoryCLESeneca3 hr
Jul 27, 9:08 AM EDTAreal Flood AdvisoryCLEHolmes4 hr
Jul 27, 10:00 AM EDTAreal Flood AdvisoryCLESeneca3 hr
Jul 27, 3:38 PM EDTSevere Thunderstorm WarningCLEHancock51 min
Jul 27, 5:38 PM EDTSevere Thunderstorm WarningCLELorain67 min
Jul 27, 5:41 PM EDTSevere Thunderstorm WarningCLEErie34 min
Jul 27, 5:51 PM EDTSevere Thunderstorm WarningCLEHuron24 min
Jul 27, 5:57 PM EDTSevere Thunderstorm WarningCLEMedina63 min
Jul 27, 6:13 PM EDTSevere Thunderstorm WarningCLEHuron62 min
Jul 27, 7:17 PM EDTAreal Flood AdvisoryCLEHuron3 hr
Jul 27, 7:37 PM EDTSevere Thunderstorm WarningCLEPortage, Summit53 min
Jul 27, 7:53 PM EDTSevere Thunderstorm WarningCLEAshland52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.